How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Intensivist
Category: Cardiology
Satisfied Customers: 3115
Experience:  I am a certified critical care specialist with experience of working in cardiology for over 2 years including CCU and CSICU
22950887
Type Your Cardiology Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

Patient is 85 years old ,currently on couple medicines like

Customer Question

Patient is 85 years old ,currently on couple medicines like metrooprolol , miralas as powder ,levothryoroxine ,warfarin and budesonide respule ,ipratropium.Her initial symtoms was lost appetite, after checking in hospital heart beat used to go above 100.As her Metoprolol was increased to bring her beat down.Now her heart beat is under control. but she has severe breathing problem now ,she get breathing treatment many times a day, helps for while then problem starts.she takes boost.KIndly advise is it possibe any medicine is trigering Astham (breathing problem)
Submitted: 11 months ago.
Category: Cardiology
Expert:  Dr. Muneeb Ali replied 11 months ago.

Hi,

I'm sorry to hear about the patient in question.

The answer to your question is that YES, one of the drugs can be triggering the breathing problems which this patient has. metoprolol should be stopped or atleast replaced with another drug depending on the exact arrhythmia (irregular heart beat) which she has. An option can be a calcium channel blocker such as verapamil etc. In some cases drugs like amiodarone can be used. I would recommend that you talk to this patient's cardiologist and have the metoprolol changed to another drug.

I hope I have been helpful and this answers your query. Please remember to assign a feedback rating so JA will compensate me for my time. You are free to ask follow-up questions thereafter at no charge although any bonuses would be appreciated. Please allow up to 24 hours for a follow-up response if I am signed off.

If, for some reason, you are not satisfied with the answer, I would appreciate knowing why so that I can try to clear up any misunderstanding that may have taken place and still earn a positive rating from you. Finally, you may request me in the future by beginning the question with "THIS IS FOR Dr. Muneeb Ali".

Expert:  Dr Uzair replied 11 months ago.

Hi and thanks for query,

This seems to be intestinal cramps can be because of something you ate , I would suggest you should take antispasmodic like hyoscine butylbromide or buscopan, it would help in relieving these cramps. Walk for about 30 minutes after taking meals and take lots of fluids.

Let me know if you have further questions.

Please do leave a positive rating by clicking on stars on top right corner.

Wish you good health.

Expert:  Dr. Muneeb Ali replied 11 months ago.

Hi,

I'm sorry to hear about the patient in question.

The answer to your question is that YES, one of the drugs can be triggering the breathing problems which this patient has. metoprolol should be stopped or atleast replaced with another drug depending on the exact arrhythmia (irregular heart beat) which she has. An option can be a calcium channel blocker such as verapamil etc. In some cases drugs like amiodarone can be used. I would recommend that you talk to this patient's cardiologist and have the metoprolol changed to another drug.

I hope I have been helpful and this answers your query. Please remember to assign a feedback rating so JA will compensate me for my time. You are free to ask follow-up questions thereafter at no charge although any bonuses would be appreciated. Please allow up to 24 hours for a follow-up response if I am signed off.

If, for some reason, you are not satisfied with the answer, I would appreciate knowing why so that I can try to clear up any misunderstanding that may have taken place and still earn a positive rating from you. Finally, you may request me in the future by beginning the question with "THIS IS FOR Dr. Muneeb Ali".

Expert:  Dr. Muneeb Ali replied 11 months ago.

Do you have any more questions? If done for now please leave a POSITIVE rating as until you do , i am not compensated for my time, you can continue to ask follow up questions even after the rating

Related Cardiology Questions